MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 5; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 5; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Model Number 74021155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient who underwent to a tka, suffered from right lower extremity cellulitis which was treated and resolved with cephalexin medication.This event is being reported because the aemb believes that the contribution of smith+nephew device to the serious injury experienced by a clinical trial subject cannot be excluded.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a patient developed rle cellulitis approximately 5 weeks post implantation.However, no responses to clinical documentation requests were received.The root cause could not be definitively concluded.Based on the limited information provided, the patient impact beyond the reported cellulitis and antibiotic therapy could not be determined, although reportedly the event was resolved.No further medical assessment can be rendered at this time.Should additional clinically relevant documentation/information become available, the medical investigation task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP RT SZ 5
Common Device Name
PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10591576
Report Number1020279-2020-04903
Device Sequence Number11365163
Product Code JWH
UDI-Device Identifier00885556422847
UDI-Public00885556422847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number74021155
Device Catalogue Number74021155
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420570/GNS II BICONVEX PAT 29MM; 74022214/JOURNEY TIBIA BASE NP RT SZ 4; 74025631/JRNY II CR ISRT XLPE RT SZ 3-4 9MM; 71420570/GNS II BICONVEX PAT 29MM; 74022214/JOURNEY TIBIA BASE NP RT SZ 4; 74025631/JRNY II CR ISRT XLPE RT SZ 3-4 9MM
Outcome Attributed to Adverse Event Other; Required Intervention;